Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Taken overdose of Avil tablets, fell unconscious. Will that overdose affect me in future?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1969
Answered : 17665 Questions
Hello Doctor,I had taken overdose of 5 - 6 avil tablets,10 years before.That was not pumped out then.I felt all the weakness and went unconscious.But after 5 days i was normal.Will that overdose effect me in future?

Please Note : Last year i had taken an overdose of eltroxin 100mg which was pumped out.
Posted Mon, 17 Sep 2012 in Drug Abuse
Answered by Dr. Ramesh M.Vachharajani 53 minutes later

Thanks for writing in,

Effects of any medicine remain in the body for a few days. It gets metabolized in the liver and thrown out through kidney in the due course of time. The effects only last till the drug remain within and not after it is metabolized and thrown away. Rarely the toxic affects results in permanent organ injuries which result in persistent symptoms.

So any side effects when they occur, it can last for 2-3 days post stopping the drug. And afterwards if there are no side effects, you can forget about it.

In simple words, nothing to worry about tablet avil taken in the past; you can forget it. Now there is no bad effect in your future. Tablet Eltroxin taken a year ago was also lavagged during that time; you can safely forget that incidence as well.

What you need to do is - make a point that this type of mistake does not happen in future.

Hope, I answered your query. If you have further query or clarification, please ask; I will be happy to help.

Wish you good health.

Above answer was peer-reviewed by
Follow-up: Taken overdose of Avil tablets, fell unconscious. Will that overdose affect me in future? 1 hour later
Dear Doctor,

Thank you for the valuable information.However,i feel cause of this avail tablets consumption,I have a reaction.

At times during any kind of functions at our home,I get a kind of storke,in which i drop anything which is in my hand and for a moment i am lost.I dont know wat happens to me for a second.

When noticed,My mom said i sweat and drop what ever is in my hand by shaking the body.

Is this something serious?I get this in a very rare situation.Maybe due to tension cause of the functions at home or is it due to lack of sleep?

I am lil wrried abt this as i really feel awkward when i do this in front many ppl around me.
Answered by Dr. Ramesh M.Vachharajani 33 minutes later

Thanks for writing back.

The symptoms that you report are not related to avil or eltroxin consumed in the past.

However the symptoms that you report concern me. Though anxiety and stress can induce similar events, it needs to be evaluated further. The possibility of convulsion/seizure is on cards. I advise you to consult a neurologist to rule out seizure attacks.

Hope I answered your query. Let me know if you have any other queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor